MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017089
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that polarcup head/liner inserter fractured.This was noticed upon inspection of instrument receipt.No information about surgical delays, s+n backup devices or when this incident happened was initially provided.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that polarcup head/liner inserter (art.No.75017089, lot no.C74206) presented an unspecified failure mode.The complaint part, intended for use in treatment, was received, however 2 inserts of the complaint device were missing.The visual inspection could confirm that one of the plastic component was found fractured and broken in two separate pieces.The complaint history review was performed, no other complaint for devices of the same batch was found.The production documentation was reviewed, no deviations from the standard manufacturing process were found.Based on the conducted investigation, the root cause can not be determined conclusively.There are no indications that the device in question did not confirm the specifications at the time of manufacturing.No further actions are deemed necessary.Smith+nephew will continue to monitor similar issues.The complaint device will be discarded.

Brand Name
POLARCUP HEAD/LINER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10754572
Report Number9613369-2020-00220
Device Sequence Number14413140
Product Code LXH
UDI-Device Identifier07611996103151
UDI-Public07611996103151
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017089
Device Catalogue Number75017089
Device Lot NumberC74206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer10/30/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1